MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the fiber was thoroughly analyzed.Visual inspection found that the fiber was broken, and the connector end was separated from the fiber body.Microscopic inspection showed that the fiber tip had no issues; it appears it was stripped.It is likely the kink occurred after the device was packaged during manufacturing but prior to use of the device by the complainant.Functional testing was performed, and the console displayed the message: applicator has been used 0 times.The device history record (dhr) review confirmed that the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.A review of the device instructions for use (ifu) was completed, the ifu states: immediately discontinue use if breaks or fractures appear in the laser fiber.These breaks or fractures may allow undirected emission of laser energy, rendering the distal tip useless and causing harm to surrounding tissues.And further states: carefully inspect the fiber for kinks, punctures, fractures, a broken tip (flat or ball), jacket/fiber or other particulates/pieces, or other visual damage.If the fiber appears damaged, do not use the device.If it is an unused device, return it to boston scientific for replacement.A review of the flexiva pulse laser fibers hazard analysis was completed and confirmed that the event of fiber tip broken before use was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation which indicates expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
It was reported that prior to procedure, the fiber tip was broken off upon opening from sterile packaging.The procedure was completed using another of the same device.There were no patient complications.Analysis of the returned device identified a fiber body broken.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25020827
Report Number2124215-2026-22921
Device Sequence Number9497420
Product Code GEX
UDI-Device Identifier08714729978725
UDI-Public(01)08714729978725(17)280916(10)37469646
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0037469646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown